Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


buffalo hump/glucosamine & chondroitin
Sep 12, 2004

I have had a buffalo hump problem off and on for several years (Viread,3tc & Viramune). I have had it reduced through surgery and it has come back three times. Recently after a knee operation, I was recommended to take glucosamine & chondroitin as a cartilage supplement for the knee, however it seems to have kick started the hump growth again. Is this possible or it is just a concidence?

Response from Dr. Conway

There is no information to support that the chondroitin or glucosamine is having a direct effect on the buffalo hump. That being said, the cause of lipodystrophy is not well established. I think you are on one of the safest HAART regimens when it comes to this. However, immune disease, stress, etc... may cause your problem to get worse. I will remind us all that the buffalo hump is a sign of severe cortisol overload, and cortisol levels are much increased in situations of stress...



Previous
wasting and drug combo
Next
Bdna Viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement